MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SYRINGE IB 25 TRAY 1000; SYRINGE WITH NEEEDLE

BD MEDICAL - DIABETES CARE BD SYRINGE IB 25 TRAY 1000; SYRINGE WITH NEEEDLE
Catalog Number 305536
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: customer returned (18) 1/2ml, 10mm, 27g allergy syringes in open trays from lot # 8205752.Customer states that when recapping the needle, the needle bent and pierced the shield.There was also an instance when the cap was attempting to be removed before use, the needle stuck in the shield and the needle and hub separated from the syringe.All returned syringes were examined and no cannula through the shield was observed.However, three samples were returned with the hub-needle/shield assembly separated from the barrel.All remaining samples were tested to determine the shield removal forces (specs: shield removal force for 1/2cc after sterilization: 0.85-5.95 lbs.).All removal forces fall within specifications.Also, no bent cannula was observed.A complaint history check was performed and this is the 2nd related complaint reported for the defect/condition on lot number 8205752 investigation conclusion: based on the samples and/or photo(s) received the investigation concluded: confirmed: bd was able to duplicate or confirm the customer¿s indicated failure (hub separates).Unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure (cannula through shield, needle bent).Root cause description: possible root causes for hub separates issue include: broken plunger lodged in between barrel and shield carriers may cause incomplete shield assemblies.Systems with plunger screw infeed¿s have a greater propensity for creating broken plungers versus machines with dial infeed¿s.A misaligned laser sensor (raised shield) from its designated detecting position may result in sending defective parts with gate flash and/or raised needle assemblies to packaging as good product.Hub core damage (either from seating on racks or during assembly onto barrel), adhesive run-over causing excessive force required to remove shield, disassembling hub from the syringe.
 
Event or Problem Description
It was reported that the needle of two bd¿ syringe ib 25 tray 1000 pierced through the shield.It was also reported that when removing the needle cap, the needle stuck in the shield, resulted in separation of needle and syringe.The following information was provided by the initial reporter: ¿ material no: 305536 batch no: 8205752 it was reported that there were two occurrences when recapping the needle, the needle bent and pierced the shield.There was also an instance when the cap was attempting to be removed before use, the needle stuck in the shield and the needle and hub separated from the syringe.Information was received on follow up call with customer on (b)(6).¿.

Brand Name
BD SYRINGE IB 25 TRAY 1000
Common Device Name
SYRINGE WITH NEEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8487330
Report Number1920898-2019-00320
Device Sequence Number19323373
Product Code FMF
UDI-Device Identifier30382903055365
UDI-Public30382903055365
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2023
Device Catalogue Number305536
Device Lot Number8205752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2019
Initial Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;